Spectral flexibility of symplectic manifolds T2 × M

Dan Mangoubi*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We consider Riemannian metrics compatible with the natural symplectic structure on T 2 × M, where T 2 is a symplectic 2-torus and M is a closed symplectic manifold. To each such metric we attach the corresponding Laplacian and consider its first positive eigenvalue λ1. We show that λ1 can be made arbitrarily large by deforming the metric structure, keeping the symplectic structure fixed. The conjecture is that the same is true for any symplectic manifold of dimension ≥ 4. We reduce the general conjecture to a purely symplectic question.

Original languageAmerican English
Pages (from-to)1-13
Number of pages13
JournalMathematische Annalen
Issue number1
StatePublished - May 2008
Externally publishedYes


Dive into the research topics of 'Spectral flexibility of symplectic manifolds T2 × M'. Together they form a unique fingerprint.

Cite this